Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have had Melasma on face. Taken pycnogenol, cysteine, glucosamine, antioxidants and vitamins. Why are shades of skin changing?

Hello. I have had Melasma on my face for years. I started doing my own research and found some women took a combination of different amino acids, antioxidants and vitamins in high doses along with sunscreen and staying out of the sun. This is what I just started taking. Should I up the dose for better results, lower the dosages or stop all together? To my knowledge I have no health issues. I am a 48 year old female.

Vitamin C, 1000 mg (one in am and one in pm)

MSM 1000 mg (one in am)

Zinc 50 mg (one in am)

Pycnogenol 50 mg (one in am and one in pm)

NAC N-acetyl-L-Cysteine 600 mg (one in am and one in pm. I just discovered I was suppose to purchase NAG N-Acetyl Glucosamine. Will NAC work or do I need NAG for the skin whitening properties)?

Grape Seed Extract 60 mg (one in am and one in pm)

A hair, skin and nail multivitamin that contains 5000 mcg of biotin. There is no copper in this vitamin. I read to stay away from copper and to use the zinc to lower the copper in my body since too much copper can cause the hyperpigmentation).

I am taking these pills/capsules orally.

I am concerned of possibly causing harm to my organs such as my liver or kidneys since I am not a medical doctor and have no knowledge of what dose I would use or what is safe to use in order to get results I want. Am I taking way too much at one time? Can you please shine some light on how much mgs I should take and what warnings I should be aware of before taking? Thank you.

Here is my history: My Melasma started off looking like typical freckles from my early 20s to my mid 30's. I am now 48. I was a sun bather and sun bed user for many years during that time never using sun screen unfortunately. During that time these freckles were slowly merging together creating more of an irregular dark brown patch. I use heavy makeup to cover. I have had a few TCA chemical peels which lightened the Melasma areas greatly (both upper cheekbones, the apples of my cheeks, swipping under both eyes and along both sides of my hairline between the eyebrow and the corners of my eyes). I have used MANY topical creams and serums and some worked but just to lighten it, not remove it. The Melasma went from about 4 shades darker from my natural skin tone (and some areas were even darker...a blueish black) to about 2 shades darker in some areas and in other areas its still about 3 shades darker and the blueish black areas I had are now gone.
Asked On : Wed, 9 Oct 2013
Answers:  1 Views:  997
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
Hi ur melasma is increased due to ultraviolet rays.first start using sunscreen of spf 40 .then treat the melasma with depiwhite cream.the main reason for irregular pigmentation on the body is use of so many antioxidants at the same time.use only antoxid hc daily once.if no response go for chemical peels like tca or glycolic acid
Answered: Thu, 10 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor